Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 23, 2025, 9:11 PM CDT for Franklin County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 9:11 PM CDT (02:11 UTC)
- Expired
- Sep 23, 2025, 11:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
169
WGUS54 KTSA 240211
FFWTSA
ARC047-240415-
/O.NEW.KTSA.FF.W.0101.250924T0211Z-250924T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
911 PM CDT Tue Sep 23 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Franklin County in west central Arkansas...
* Until 1115 PM CDT.
* At 911 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ozark... Altus...
Denning... Wiederkehr Village...
Meg... Cecil...
Etna... Cravens...
Toney... Peter Pender...
Lonelm... Watalula...
Alix... Jethro...
Vesta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3537 9372 3537 9375 3540 9379 3543 9381
3531 9381 3534 9408 3536 9408 3563 9391
3558 9370 3538 9371
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:41 PM CDT, 2 hours 30 minutes earlier. Its key messages:
- Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid afternoon across much of eastern Oklahoma and western Arkansas, including a threat for very large hail, tornadoes and damaging winds. The threat will diminish by early Wednesday morning.
- Heavy rainfall potential will continue through early Wednesday morning, with a threat for localized flooding across most of the area.
- Temperatures drop below normal mid week, rising back above normal by early next week with dry conditions.
Area forecast discussion, Sep 23, 6:41 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
641 PM CDT Tue Sep 23 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1230 PM CDT Tue Sep 23 2025
- The threat for severe thunderstorms will increase by mid
afternoon across much of eastern Oklahoma and western
Arkansas, including a threat for very large hail, tornadoes
and damaging winds. The threat will diminish by early
Wednesday morning.
- Heavy rainfall potential will continue through early
Wednesday morning, with a threat for localized flooding across
most of the area.
- Temperatures drop below normal mid week, rising back above
normal by early next week with dry conditions.
&&
.SHORT TERM...
(Through tonight )
Issued at 1230 PM CDT Tue Sep 23 2025
Severe weather and flooding threats through early Wednesday
morning dominate the weather concerns for this forecast. Showers
and thunderstorms persist across northeast Oklahoma and far
northwest Arkansas at midday, with the heavy rainfall so far
having focused in this same area. Radar estimates a solid area of
1 to 2 inch amounts with highly localized totals around 3 inches
in Benton and Carroll counties. Cloud tops have begun to cool once
again with the ongoing activity near the Kansas and Missouri
border that has been moving to the south and east on the nose of
the low level jet and will largely pose a continued heavy rain
threat before moving out within the next couple of hours.
Development is ongoing in the vicinity of the cold front, as far
southwest as the OKC metro, with this boundary increasingly
becoming the focus for thunderstorms during the remainder of the
afternoon and evening. CAMs continue to perform reasonably well
with timing and evolution with what has occurred in the past 12
hours or so, including the aforementioned rejuvenation ongoing in
northwest Arkansas. While the threat will begin in northeast
Oklahoma and parts of northwest Arkansas, it will shift
southeastward with time into the late evening hours before
diminishing after midnight.
Very high instability is already present across most of the area
roughly along and to the south of Highway 412 with lower values to
the north due to the ongoing and persistent cloud cover and
showers/storms to the north of a quasi-stationary boundary. Low
level shear parameters continue to focus across parts of far
northeast and east central Oklahoma and into western Arkansas,
with the northern edge of the main resulting tornado threat marked
by the aforementioned boundary. With time, there should be an
evolution toward a more linear mode, especially into the evening
hours.
Toward midnight and into early Wednesday morning, more elevated
storm development may occur, featuring a low but nonzero severe
weather potential.
The Flood Watch has been trimmed across northeast Oklahoma, with
the bulk of the remaining heavy rain focused across far eastern
Oklahoma and western Arkansas. Precipitable water values around 2
inches are centered in northeast Oklahoma and into northwest
Arkansas, which is approaching the seasonal maximum.
&&
.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1242 PM CDT Tue Sep 23 2025
The front should have cleared the area by daybreak Wednesday,
although additional showers and thunderstorms are expected until
the main trough axis pushes through the region. Noticeably cooler
temperatures will be on deck for Wednesday and Thursday in the
wake of the front. The eastern edge of the upper level ridge will
expand northeastward into area to close out the work week and open
the upcoming weekend, leading to dry weather and a gradual
increase in temperatures, especially during the daytime. Into next
week, the area will largely remain between weather systems,
increasing the likelihood of a fairly prolonged period of less
active weather than we are currently experiencing.
&&
.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Tue Sep 23 2025
Showers and thunderstorms will be coming to an end later this
evening, with ceilings lowering to IFR in most places overnight.
Conditions will be slow to improve during the day Wednesday, with
ceilings likely raising to MVFR by afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 77 60 79 / 30 30 10 0
FSM 70 80 64 81 / 80 20 10 10
MLC 66 79 60 79 / 70 20 0 10
BVO 63 74 56 78 / 20 40 10 0
FYV 64 76 57 77 / 80 30 20 10
BYV 66 76 59 76 / 80 40 30 20
MKO 66 78 60 78 / 60 20 10 10
MIO 65 74 58 77 / 50 50 20 10
F10 64 79 59 78 / 50 20 0 0
HHW 69 79 61 78 / 70 30 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ056>058-060>063-
065>072-074-076.
AR...Flood Watch through Wednesday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...05Hazardous weather outlook, Sep 23, 5:41 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 541 PM CDT Tue Sep 23 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 541 PM CDT Tue Sep 23 2025 ...SEVERE WEATHER AND FLOODING THREATS CONTINUE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Mainly near East of Highway 75. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Mainly near and East of Highway 75. ONSET...Ongoing. DISCUSSION... A line of strong to severe thunderstorms is ongoing from west central Arkansas into southeast Oklahoma late this afternoon. Damaging winds, large hail, and isolated tornadoes remain possible as this line of storms shifts southeast early this evening, with the greatest tornado threat across far eastern Oklahoma into west central Arkansas. A few storms have also developed near a surface low and cold front near the Interstate 44 corridor in northeast Oklahoma. Isolated severe weather will be possible with these storms into the evening hours, with damaging winds, large hail, and perhaps a brief tornado possible. Heavy rainfall will also occur with the storms, with a flash flood threat continuing this evening into the overnight hours, mainly near and east of Highway 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will again be possible during the day Wednesday as an upper level low moves overhead. Severe weather chances will be low with this activity, but some hail and gusty winds may accompany some of the strongest storms Wednesday afternoon across northeast Oklahoma into northwest Arkansas. After Wednesday, the pattern will be quiet with temperatures around the seasonal normals and drier weather expected through the rest of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area first responders should monitor the latest information this evening. Given recent rains in some areas, and the potential for excessive rains through tonight, preparations for more widespread flooding issues may need to happen. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 23, 7:54 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
754 PM CDT Tue Sep 23 2025
OKZ049-240145-
Pushmataha OK-
754 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN PUSHMATAHA COUNTY
THROUGH 845 PM CDT...
At 754 PM CDT, Doppler radar indicated a strong thunderstorm 8 miles
southwest of Daisy, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Eubanks... Darwin...
Moyers... Dela...
Kosoma... Kellond...
Dunbar... Finley...
Antlers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3460 9552
3461 9551 3461 9548 3416 9547 3416 9578
TIME...MOT...LOC 0054Z 268DEG 22KT 3444 9583
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Local storm report, Sep 23, 8:02 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
802 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Flash Flood Charleston 35.30N 94.04W
09/23/2025 Franklin AR Trained Spotter
Many roads in Charleston covered in water,
water entering some residences. From video
on Social Media.
&&
srcLocal storm report, Sep 23, 8:32 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
832 PM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Flash Flood Turners Bend 35.67N 93.83W
09/23/2025 Franklin AR Emergency Mngr
Highway 23 north at Turners Bend is under
water.
&&
srcSpecial weather statement, Sep 23, 8:34 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
834 PM CDT Tue Sep 23 2025
OKZ049-073-240200-
Pittsburg OK-Pushmataha OK-
834 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUSHMATAHA AND
SOUTHEASTERN PITTSBURG COUNTIES THROUGH 900 PM CDT...
At 833 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Daisy, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
This storm will remain over mainly rural areas of northwestern
Pushmataha and southeastern Pittsburg Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3451 9578 3451 9567 3459 9567 3459 9588
3466 9588 3477 9551 3473 9551 3447 9553
3445 9578
TIME...MOT...LOC 0133Z 255DEG 30KT 3459 9570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, Sep 23, 8:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
836 PM CDT Tue Sep 23 2025
OKZ073-240215-
Pittsburg OK-
836 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 915 PM CDT...
At 836 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Haywood, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mcalester... Mcalester Regional Airport...
Krebs... Alderson...
Haywood... Blanco...
Bache... Ashland...
Savanna... Kiowa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3473 9609 3493 9608 3495 9562 3473 9562
TIME...MOT...LOC 0136Z 272DEG 30KT 3485 9600
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, Sep 23, 9:09 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT Tue Sep 23 2025
OKZ073>075-240300-
Haskell OK-Pittsburg OK-Latimer OK-
909 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HASKELL...
NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES THROUGH 1000
PM CDT...
At 909 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Alderson, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Gowen... Damon...
Panola... Dow...
Robbers Cave State Park... Bache...
Wilburton... Hartshorne...
Haileyville... Krebs...
Alderson... Red Oak...
Mcalester...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
&&
LAT...LON 3483 9572 3501 9574 3510 9510 3484 9507
TIME...MOT...LOC 0209Z 263DEG 35KT 3492 9564
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:10 PM CDT | Special Weather Statement | TSA | Crawford | 35 min |
| Sep 23, 8:04 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 116 min |
| Sep 23, 8:43 PM CDT | Flash Flood Warning | TSA | Sebastian | 2 hr |
| Sep 23, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 39 min |
| Sep 23, 9:51 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Sep 23, 9:54 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 2 hr |
| Sep 23, 10:01 PM CDT | Special Weather Statement | TSA | Sebastian | 44 min |
| Sep 23, 10:03 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Sep 23, 11:08 PM CDT | Areal Flood Warning | TSA | Franklin, Sebastian | 7 hr |
| Sep 24, 1:15 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 52 min |
| Sep 24, 2:07 AM CDT | River Flood Warning | TSA | Crawford, Franklin | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.